SRS Prozac and "ulcer" like feeling...

Discussion in 'On Topic' started by SFLegend, Jul 9, 2005.

  1. SFLegend

    SFLegend .

    Joined:
    Sep 24, 2002
    Messages:
    263
    Likes Received:
    0
    Location:
    San Francisco
    I just finish tapering off Paxil and have been taking Prozac for a week already. I decided to try Prozac since I didn't feel any different when I was taking Paxil. Anyway I notice I always have this "ulcer" type pain coming from my stomach/esophagus area a couple of minutes after taking Prozac. I never experienced this when I was taking other SSRIs (Lexapro and Paxil). Is this usually normal? I'd hate to start taking yet another medication if this isn't a normal side effect...
     
  2. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
  3. Ichabod Crane

    Ichabod Crane Active Member

    Joined:
    Oct 25, 2001
    Messages:
    29,556
    Likes Received:
    1
    ask your doctor
     
  4. SFLegend

    SFLegend .

    Joined:
    Sep 24, 2002
    Messages:
    263
    Likes Received:
    0
    Location:
    San Francisco
    Well hopefully it's just my body adjusting to a new medication. As I said before I never had this kind of side effect taking other SSRIs. I did have a nauseating feeling when I started taking Lexapro, but only lasted for the first week or so and it wasn't as painful as what I'm feeling right now.
     
  5. JordanClarkson

    JordanClarkson OT Supporter

    Joined:
    Oct 11, 2002
    Messages:
    59,954
    Likes Received:
    16
    Location:
    Go Dodger Blue!
    SSRI's are hard on the liver. Be sure to take something to counter it such as Milk Thistle
     
  6. Eris

    Eris Yes please

    Joined:
    Jul 5, 2005
    Messages:
    815
    Likes Received:
    0
    Location:
    Hell on Earth, Az
    I was on Prozac for a few months - never experienced that side effect.

    Then again I took mine with my morning meal (otherwise it made my stomach uneasy - as did Lexapro)
     
  7. bad_kitty

    bad_kitty New Member

    Joined:
    Apr 26, 2005
    Messages:
    113
    Likes Received:
    0
    Location:
    Ontario, Canada
    You should always eat something when taking Prozac, it calms that feeling, make it part of your morning routine of eating etc...
     
  8. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    If this were neccessary, your doctor would prescribe it. Its not, so he won't.

    Take it with food, man. That should help. Otherwise, your stomach should normalize in time.
     
  9. Wolf

    Wolf No one plans to take the path that brings you lowe

    Joined:
    Mar 23, 2003
    Messages:
    105,186
    Likes Received:
    10
    Location:
    Austin, TX
    My 'Zac says it can be taken with or without food. :dunno:

    I usually down em with a beer. Never had any stomach pains so far. (6 months)
    The only thing that sucks is the lack of sex drive. Think I'm gonna talk to my dr. about that. I've heard taking welbutrin along with the zac will fix that.
     
  10. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Sometimes I miss the lack of sex drive that Paxil brought me...

    anyway :)
     
  11. toeshoes

    toeshoes Guest

    The stomach pain may not have anything to do with the medication. You may have GERD or an ulcer. Go see your doctor.
     
  12. intransigenc3

    intransigenc3 New Member

    Joined:
    Jul 5, 2005
    Messages:
    269
    Likes Received:
    0
    Im on prozac and my sex drive seems fine.. although I am 17
    although I do find that sometimes im more mentally there than I am physically - after messing around for awhile, I just am not aroused anymore.
     
  13. SFLegend

    SFLegend .

    Joined:
    Sep 24, 2002
    Messages:
    263
    Likes Received:
    0
    Location:
    San Francisco
    Thanks for the advice everyone. It seems like eating something before taking Prozac solved the problem since I haven't had any ulcer like pain ever since. Sadly I don't have to worry about sexual side effects since I'm not getting any :wtc:
     
  14. Wolf

    Wolf No one plans to take the path that brings you lowe

    Joined:
    Mar 23, 2003
    Messages:
    105,186
    Likes Received:
    10
    Location:
    Austin, TX
    Me either, but the problem is I have no desire to go out and find someone.
     
  15. Spiritus

    Spiritus Active Member

    Joined:
    Oct 15, 2002
    Messages:
    19,344
    Likes Received:
    12
    I'm on Paxil and I've never had the stomach problems.

    This medication is strange. My bottle says take with or without food, and others I've seen say take with. Personally I take it whenever.

    It took about 6 months to really kick in and some days I can still feel like shit. I feel happysad right now. Happy mood, sad undertones. Cause of reallife. If I was off paxil right now I would just feel plain sad.

    egad

    As for sexual side effects, I only got them when I changed doses and they always went away. It takes me a long time to cum, especially on my girlfriend but I can do it. Makes me want to do porn.
     
  16. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    They recommend food on the basis of whether it would affect absorption, and on the prevalence of indigestion as a side effect in a drug's human trials. But in general, if you have indigestion from a medicine: try taking it with food, unless the bottle, doctor or pharmacist tells you otherwise.
     

Share This Page